Beyond two criteria for supersingularity: coefficients of division polynomials
Journal de Théorie des Nombres de Bordeaux, Tome 26 (2014) no. 3, pp. 595-605.

Soit f(x) un polynôme cubique, unitaire et séparable avec coefficients dans un corps de caractéristique p3, et soit E la courbe elliptique donnée par l’équation y 2 =f(x). Dans cet article on démontre que le coefficient du monôme x 1 2p(p-1) dans le p–ième polynôme de division de E est égal au coefficient du monôme x p-1 dans f(x) 1 2(p-1) . Lorsque le corps de base est fini, le premier coefficient est nul si et seulement si E est supersingulière, ce qui, par un critère classique de Deuring (1941), est équivalent à la nullité du deuxième coefficient. Donc les zéros des coefficients sont les mêmes. L’égalité des coefficients qu’on démontre dans cet article entraîne clairement cette égalité de zéros.

Let f(x) be a cubic, monic and separable polynomial over a field of characteristic p3 and let E be the elliptic curve given by y 2 =f(x). In this paper we prove that the coefficient at x 1 2p(p-1) in the p–th division polynomial of E equals the coefficient at x p-1 in f(x) 1 2(p-1) . For elliptic curves over a finite field of characteristic p, the first coefficient is zero if and only if E is supersingular, which by a classical criterion of Deuring (1941) is also equivalent to the vanishing of the second coefficient. So the zero loci of the coefficients are equal; the main result in this paper is clearly stronger than this last statement.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.881
@article{JTNB_2014__26_3_595_0,
     author = {Christophe Debry},
     title = {Beyond two criteria for supersingularity:  coefficients of division polynomials},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {595--605},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {26},
     number = {3},
     year = {2014},
     doi = {10.5802/jtnb.881},
     mrnumber = {3320494},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.881/}
}
TY  - JOUR
AU  - Christophe Debry
TI  - Beyond two criteria for supersingularity:  coefficients of division polynomials
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2014
DA  - 2014///
SP  - 595
EP  - 605
VL  - 26
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.881/
UR  - https://www.ams.org/mathscinet-getitem?mr=3320494
UR  - https://doi.org/10.5802/jtnb.881
DO  - 10.5802/jtnb.881
LA  - en
ID  - JTNB_2014__26_3_595_0
ER  - 
Christophe Debry. Beyond two criteria for supersingularity:  coefficients of division polynomials. Journal de Théorie des Nombres de Bordeaux, Tome 26 (2014) no. 3, pp. 595-605. doi : 10.5802/jtnb.881. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.881/

[1] J. W. S. Cassels, A note on the division values of (u), Mathematical Proceedings of the Cambridge Philosophical Society 45, (1949), 167–172. | MR 28358 | Zbl 0032.26103

[2] W. Castryck, A. Folsom, H. Hubrechts, A.V. Sutherland, The probability that the number of points on the Jacobian of a genus 2 curve is prime, Proceedings of the London Mathematical Society 104, (2012), 1235–1270. | MR 2946086

[3] J. Cheon, S. Hahn, Division polynomials of elliptic curves over finite fields, Proc. Japan Acad. Ser. A Math. Sci. 72, 10, (1996), 226–227. | MR 1435722 | Zbl 0957.11031

[4] M. Deuring, Die Typen der Multiplikatorringe Elliptischer Funktionenkörper, Abh. Math., Sem. Univ. Hamburg 14, (1941), 197–272. | JFM 67.0107.01 | MR 3069722 | Zbl 0025.02003

[5] A. Enge, Elliptic curves and their applications to cryptography: An introduction, Kluwer Academic Publishers, (1999).

[6] H. Gunji, The Hasse invariant and p–division points of an elliptic curve, Arch. Math. 27, (1976), 148–158. | MR 412198 | Zbl 0342.14008

[7] J. McKee, Computing division polynomials, J. Math. Comp. 63, (1994), 767–771. | MR 1248973 | Zbl 0864.12007

[8] J. H. Silverman, The Arithmetic of Elliptic Curves, Graduate Texts in Mathematics 106, Springer–Verlag, New York, (2009). | MR 2514094 | Zbl 1194.11005

Cité par Sources :